MAUDE Adverse Event Report: COVIDIEN EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM LONG; STENT, SUPERFICIAL FEMORAL ARTERY

COVIDIEN EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM LONG; STENT, SUPERFICIAL FEMORAL ARTERY
Catalog Number EVD35-06-150-150
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: the everflex entrust stent delivery system, (sds), was received for evaluation along with the second device involved in this event.The entrust sds was received with approximately 3.5 rows(1.5cm of the 150mm stent) of stent cells exposed and flowered.The entrust sds was received locked up on a 0.0175¿ guidewire.The entrust sds was received with the red safety tab and tube removed from the handle.Neither the red safety tab nor the tube were returned with the sds.The handle¿s safety tab cavity was examined: the inner guidewire lumen was kinked within the handle.The distal end of the inner guidewire lumen/pusher was not in contact with the proximal end of the stent.The entire working length of the entrust sds was examined: no kinks or twists were noted in the catheter.The strain relief was removed and the handle was split opened along its seam.The inner guidewire lumen was kinked several times in the area of the safety cavity of the handle.The pull cable was received properly routed within the handle and still attached to the thumb wheel.The proximal end of the sds catheter¿s outer sheath was examined.The kinked inner guidewire lumen was straightened out to allow the blue and gold isolation sheaths to be slid proximal over the inner guidewire lumen.The pull cable remained properly bonded to the proximal end of the catheter¿s outer sheath.The returned entrust sds was locked up on the 0.018¿ compatible guidewire due to kinks within the entrust delivery handle safety tab cavity.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician attempted to use a 6 x 150 everflex entrust device to treat a moderately tortuous and calcified left distal sfa 120mm lesion exhibiting (b)(4)% stenosis.Access was through the left brachial artery.The vessel diameter was reported to be 6mm in diameter.A non-medtronic 6f sheath and a non-mdt 018 guidewire were used.Embolic protection was not used.The device was removed from its packaging and inspected with no issues noted.The ifu was followed during prep.The lesion was predilated with a 4mm device.The device passed through a previously deployed aaa endograft stent which had a pronounced angle in the aorta at the level of the renal arteries.It was reported that the device would not deploy and the device was withdrawn.The lesion area was then redilated with a 6mm balloon.The physician then opened a new 7 x 150 everlfex entrust device.The physician encountered difficulty but did succeed in deploying the second stent.No patient injury was reported.After stent deployment, the lesion was post dilated.

Brand Name
EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM LONG
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key7636987
Report Number2183870-2018-00347
Device Sequence Number2512612
Product Code NIP
UDI-Device Identifier00821684051634
UDI-Public00821684051634
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P110023
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 06/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/22/2021
Device Catalogue NumberEVD35-06-150-150
Device Lot NumberA585712
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2018
Initial Report FDA Received Date06/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight59